Idaho, 2008Heavy Snow in Idaho, February 2 to 3, 2008
February 2 to 3, 2008 · NWS BOI · 6 events in 6 counties and zones
Another Pacific storm system brought moderate to heavy snow to Southwest Idaho and Southeast Oregon over a weekend period of February second and third. Gusty winds produced significant blowing and drifting including white out conditions in the mountains and lower valleys.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another Pacific storm system brought moderate to heavy snow to Southwest Idaho and Southeast Oregon over a weekend period of February second and third. Gusty winds produced significant blowing and drifting including white out conditions in the mountains and lower valleys.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Feb 2, 3:30 PM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 2, 3:30 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
330 PM MST SAT FEB 2 2008
.SHORT TERM...TONIGHT THROUGH MONDAY...AREA OF SNOW FROM
VALE/NYSSA TOWARD PENDLETON EAST THROUGH THE WEST CENTRAL
MOUNTAINS WILL LIFT EAST/NORTHEAST THROUGH THE EARLY EVENING
SPREADING SNOW AND BLOWING SNOW ACROSS THE AREA FROM W TO E. AREA
OF SNOW IS ASSOCIATED WITH LIFT IN THE LEFT FRONT QUADRANT OF THE
STRONG JET OFFSHORE AND A MOIST H7 THETA-E RIDGE. THE THETA-E
RIDGE APPEARS TO WEAKEN AS A SECONDARY H7-H5 LOW DEEPENS ALONG THE
WA COAST THIS EVENING AND ACROSS WA EARLY SUNDAY...WHILE THE LIFT
AND MOISTURE PLUME ORIGINATING IN THE TROPICAL W PACIFIC CONTINUE
THEIR AIM TOWARDS SE OREGON AND SW IDAHO. GUSTY WINDS AHEAD OF
THE SECONDARY LOW ALREADY UP TO 20-30 MPH IN THE TREASURE
VALLEY...WITH WIND CHILL VALUES AROUND 20. THE MOIST LOW CROSSING
WA AND IDAHO THROUGH 18Z SUNDAY WILL BRING THE HEAVIEST PRECIP
RATES WHILE GUSTY SE TO SW WINDS REMAIN UP WITH AREAS OF BLOWING
SNOW. SW TO NW GUSTY WINDS ARE EXPECTED THROUGH SUNDAY AS THE
SURFACE LOW CROSSES SE WA TO SE ID...POSSIBLY A LITTLE FURTHER
SOUTH AS IN THE 12Z GFS. BY SUNDAY AFTERNOON MODELS CONSISTENT IN
BRINGING A REINFORCING COLD FRONT AND BURST OF SNOW SHOWERS ACROSS
BURNS AND BAKER IN THE LATE MORNING...AND THE MCCALL TO BOISE
REGION IN THE LATE AFTERNOON. WILL KEEP HEADLINE TIMING AS IS FOR
NOW PENDING LATER RUNS THOUGH THERE WILL BE A LULL OVER SE OREGON
LATE TONIGHT BEHIND THE EXITING THETA-E RIDGE AND AHEAD OF THE
BURST OF SNOW WITH THEH REINFORCING FRONT. QPF ACROSS THE TREASURE
VALLEY WAS ADJUSTED SLIGHTLY N AS IN HPC BUT BASIN AVERAGE AMOUNTS
FROM IDAHO CITY TO FAIRFIELD WERE LEFT UP IN THE 0.15/6 HR RANGE.
SNOW SHOWERS AND GUSTY WINDS WILL SLOWLY DIMINISH OVER SW IDAHO
SUNDAY NIGHT TO MONDAY MORNING WHILE MOSTLY CLEAR SKIES ALLOW
DECOUPLNIG OVER SE OREGON. THIS...ALONG WTIH FRESH SNOW COVER...
WILL ALLOW LOWS TO PLUMMET TO AROUND ZERO OR BELOW GENERALLY FROM
BURNS TO FOSTER FLAT. THE BRIEF BREAK IN WX WILL CONTINUE MOVING
EAST...THROUGH SW IDAHO MONDAY AS YET ANOTHER SYSTEM MOVES INTO
THE CASCADES SPREADING HIGH CLOUDS INTO CENTRAL OREGON MONDAY
AFTERNOON. FINALLY NORTH FLOW MONDAY BEHIND SUNDAYS COLD FRONT
WILL DROP TEMPERATURES ABOUT 5 DEGREES NORTH AND 8 DEGRESS
SOUTH...INTO THE 20S TO MID 30S FOR HIGHS MONDAY.
.LONG TERM...MONDAY NIGHT THROUGH THURSDAY...MODELS CONTINUE TO
TREND TOWARD A MORE PROGRESSIVE LOWER AMPLITUDE PATTERN AS THE
LONGWAVE RIDGE SHIFTS RAPIDLY EASTWARD TO THE SOUTHWEST U.S. AND
MEXICO. MODELS ARE IN GOOD AGREEMENT THROUGH THURSDAY AND GFS
ENSEMBLE MEMBERS SHOW LESS THAN AVERAGE SPREAD. BUT LATER IN THE
PERIOD...AS HPC MENTIONS...CONFIDENCE DECREASES DUE TO THE HIGH
SPEED OF THE FLOW. UP THROUGH THURSDAY WE MADE ONLY MINOR
ADJUSTMENTS IN POPS AND TEMPERATURES. THE BEST CHANCE OF
PRECIPITATION STILL LOOKS LIKE TUESDAY NIGHT WITH A STRONG BUT FAST
MOVING SHORTWAVE. BELOW NORMAL TEMPERATURES SHOW A GRADUAL WARMING
TREND OWING TO RISING HEIGHTS.
THURSDAY NIGHT THROUGH SATURDAY...THE WET AND ACTIVE PATTERN
WILL CONTINUE IN THE LATTER PART OF THE EXTENDED PERIOD. SOME
DIFFERENCES STILL EXIST IN THE MODELS IN THE LATTER PART OF THE
EXTENDED...BUT OVERALL CONSENSUS IS THAT MOIST...NEARLY ZONAL FLOW
WILL BE IN PLACE OVER THE REGION ON FRIDAY. THE GFS INDICATES A
SHORTWAVE TROUGH MOVING THROUGH THE REGION IN THE FRIDAY NIGHT/EARLY
SATURDAY TIME FRAME...WITH A DIRTY RIDGE BUILDING INTO THE REGION
FOR SATURDAY...WHILE THE ECMWF IS MUCH LESS PROGRESSIVE WITH THIS
PATTERN. HAVE TRENDED POPS A LITTLE MORE TOWARDS GFS WITH CHANCE OF
POPS IN THE HIGHER ELEVATIONS...WITH ONLY SLIGHT CHANCE OR A DRY
FORECAST IN THE SOUTHERN ZONES ON SATURDAY. TEMPS DURING THE PERIOD
LOOK TO WARM TO WITHIN A FEW DEGREES OF NORMAL.
&&
.AVIATION...LOCAL MVFR AND ISOLATED IFR CEILINGS AND VISIBILITIES IN
SNOW WILL CONTINUE NORTH AND WEST OF KBOI FOR THE REMAINDER OF THIS
AFTERNOON WITH VFR CONDITIONS HOLDING EAST AND SOUTH OF KBOI.
CONDITIONS WILL DETERIORATE THIS EVENING WITH SNOW AND MOUNTAIN
OBSCURATION SPREADING ACROSS THE REST OF OUR IDAHO ZONES BY 03Z AND
MAINTAINING MVFR/IFR CONDITIONS ACROSS THE REGION TONIGHT. EXPECT
GRADUAL IMPROVEMENT ON THE OREGON SIDE SUNDAY MORNING...AND ON THE
IDAHO SIDE SUNDAY AFTERNOON. SURFACE WINDS WILL CONTINUE MODERATE
SOUTHEAST THROUGH SUNDAY MORNING THEN SHIFT TO NORTHWEST AND
DECREASE TO LIGHT LATE SUNDAY MORNING THROUGH THE AFTERNOON. WINDS
ALOFT WILL STAY SOUTHWEST TO WEST AT MODERATE SPEEDS.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...SNOW AND BLOWING SNOW ADVISORY UNTIL 11 AM MST SUNDAY FOR IDZ012-
IDZ014-IDZ015-IDZ016-IDZ030.
WINTER STORM WARNING UNTIL 11 AM MST SUNDAY FOR IDZ011-IDZ013-
IDZ028-IDZ029.
OR...SNOW AND BLOWING SNOW ADVISORY UNTIL 11 AM MST SUNDAY FOR ORZ064.
SNOW AND BLOWING SNOW ADVISORY UNTIL 5 AM MST /4 AM PST/ SUNDAY
FOR ORZ061-ORZ062-ORZ063.
&&
WEATHER.GOV/BOISE
SHORT TERM...VM
LONG TERM....JT/SL
AVIATION.....JTHazardous weather outlook, Feb 2, 5:10 AM MST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
510 AM MST SAT FEB 2 2008
IDZ011-013-028-029-031215-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-
510 AM MST SAT FEB 2 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO
AND WEST CENTRAL IDAHO.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11
AM MST SUNDAY FOR THE WEST CENTRAL...OWYHEE...AND BOISE
MOUNTAINS...AND THE CAMAS PRAIRIE OF SOUTHWEST IDAHO.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A WINTER STORM WARNING IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11
AM MST SUNDAY FOR THE WEST CENTRAL...OWYHEE...AND BOISE
MOUNTAINS...AND THE CAMAS PRAIRIE OF SOUTHWEST IDAHO.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.
ORZ061>063-031215-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
510 AM MST SAT FEB 2 2008 /410 AM PST SAT FEB 2 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
OREGON AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FROM 11 AM MST /10 AM
PST/ THIS MORNING TO 5 AM MST /4 AM PST/ SUNDAY FOR BAKER...HARNEY
...AND MALHEUR COUNTIES IN SOUTHEAST OREGON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FROM 11 AM MST /10 AM
PST/ THIS MORNING TO 5 AM MST /4 AM PST/ SUNDAY FOR BAKER...HARNEY
...AND MALHEUR COUNTIES IN SOUTHEAST OREGON.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.
IDZ012-014>016-030-ORZ064-031215-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-LOWER TREASURE VALLEY OR-
510 AM MST SAT FEB 2 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM MST SUNDAY FOR THE LOWER AND UPPER TREASURE
VALLEY...THE WESTERN MAGIC VALLEY...THE SOUTHWEST HIGHLANDS...AND
SOUTHERN TWIN FALLS COUNTY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM MST SUNDAY FOR THE LOWER AND UPPER TREASURE
VALLEY...THE WESTERN MAGIC VALLEY...THE SOUTHWEST HIGHLANDS...AND
SOUTHERN TWIN FALLS COUNTY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.
In the hours before
Local storm report, Feb 2, 5:19 PM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
519 PM MST SAT FEB 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM SNOW N FRENCHGLEN 42.83N 118.92W
02/02/2008 E1.0 INCH HARNEY OR TRAINED SPOTTER
TRAINED SPOTTER REPORTED ABOUT AN INCH OF NEW SNOWFALL
SINCE 9 AM PST. MODERATE SNOWFALL AT TIME OF OBSERVATION.
BLOWING SNOW OBSERVED WITH SE WINDS 8 TO 10 MPH WITH
GUSTS TO 24. LOW VISIBILITIES AND NEAR WHITEOUT
CONDITIONS AT TIMES BETWEEN FRENCHGLEN AND BURNS OREGON
DUE TO BLOWING SNOW.
0402 PM HEAVY SNOW N BURNS 43.59N 119.06W
02/02/2008 M5.0 INCH HARNEY OR TRAINED SPOTTER
TRAINED SPOTTER REPORTED 5 NEW INCHES OF SNOWFALL. HEAVY
SNOW AT TIME OF OBSERVATION WITH VISIBILITY LESS THAN 1/4
SM.
0446 PM SNOW 6 W VALE 43.98N 117.36W
02/02/2008 E0.0 INCH MALHEUR OR TRAINED SPOTTER
MODERATE SNOW AT TIME OF OBSERVATION. NO ACCUMULATIONS
YET.
0452 PM SNOW 1 N ROME 42.84N 117.63W
02/02/2008 M0.0 INCH MALHEUR OR TRAINED SPOTTER
TRAINED SPOTTER REPORTED A TRACE OF SNOWFALL. MODERATE
SNOWFALL AT TIME OF OBSERVATION.
0509 PM SNOW 4 SSW CALDWELL 43.61N 116.71W
02/02/2008 E0.5 INCH CANYON ID TRAINED SPOTTER
TRAINED SPOTTER REPORTED HEAVY SNOW AT TIME OF
OBSERVATION. 0.5 INCHES ON THE GROUND WITH FLAKES 1/4 TO
1/2 INCH IN DIAMETER. WINDS 15 TO 20 MPH.
&&
SLEWISLocal storm report, Feb 2, 5:56 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
556 PM MST SAT FEB 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM SNOW 10 N COUNCIL 44.87N 116.43W
02/02/2008 M4.5 INCH ADAMS ID TRAINED SPOTTER
CURRENTLY HEAVY SNOW.
&&
BWHeavy Snow, Boise Mountains
- When
- February 2, 6:00 PM MST to February 3, 6:00 AM MST
- Where
- Boise Mountains forecast zone
- Reported by
- NWS Employee
- Coordinates
- 43.602, -115.335 (the zone’s center; the record gives no point)
Eight inches of new snow was reported by the cooperative observer in Idaho City and generally ten to twenty inches of new snow fell in Boise and Elmore counties. Twelve inches was reported by a NWS employee at Wilderness Ranch about eleven miles northeast of Boise.
Heavy Snow, Upper Treasure Valley
- When
- February 2, 7:00 PM MST to February 3, 7:00 AM MST
- Where
- Upper Treasure Valley forecast zone
- Reported by
- NWS Employee
- Coordinates
- 43.129, -115.960 (the zone’s center; the record gives no point)
Four to six inches of new snow were reported by NWS employees and trained spotters in Meridian and Boise.
Heavy Snow, Lower Treasure Valley
- When
- February 2, 7:00 PM MST to February 3, 7:00 AM MST
- Where
- Lower Treasure Valley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.746, -116.564 (the zone’s center; the record gives no point)
Four to eight inches of new snow were reported by trained spotters around the Caldwell and Notus areas including drifts over two feet in some places.
Heavy Snow, West Central Mountains
- When
- February 2, 9:00 PM MST to February 3, 8:00 AM MST
- Where
- West Central Mountains forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.543, -116.300 (the zone’s center; the record gives no point)
Six to twelve inches of new snow fell in Adams and Valley counties including eight inches in Cascade as reported by the cooperative observer.
Heavy Snow, Camas Prairie
- When
- February 2, 10:00 PM MST to February 3, 10:00 AM MST
- Where
- Camas Prairie forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.409, -115.137 (the zone’s center; the record gives no point)
Law enforcement officials reported six inches of new snow around the Fairfield area.
Heavy Snow, Western Magic Valley
- When
- February 2, 11:00 PM MST to February 3, 11:00 AM MST
- Where
- Western Magic Valley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.672, -114.581 (the zone’s center; the record gives no point)
Trained spotters in Twin Falls, Jerome and Wendell reported four to six inches of new snow with significant blowing and drifting during the overnight and early morning hours.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Utah, February 2 to 4, 200816 events
- Winter Storm in Nevada, February 2 to 3, 20088 events
- Heavy Snow in California, February 2 to 4, 20087 events
- Winter Storm in California, February 2 to 3, 20087 events
- Heavy Snow in Alaska, February 2 to 4, 20087 events
- Winter Storm and Strong Wind in California, February 2 to 3, 2008$3,000 · 7 events
- Heavy Snow in Oregon, February 2 to 3, 20086 events
- Heavy Snow and High Wind in California, February 2 to 3, 200852 kt wind · 5 events
- Heavy Snow and High Wind in Nevada, February 2 to 3, 200850 kt wind · 3 events
- Blizzard and High Wind in Alaska, February 2 to 3, 2008119 kt wind · 3 events
- Heavy Snow in Washington, February 2 to 3, 20082 events
- Heavy Snow in Oregon, February 2 to 3, 20082 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 82985, 82989, 82990, 82986, 82991, 82993.